Crippled by Levaquin for Diverticulitis
I believe I have been poisoned by Levaquin. And it has occurred over a period of years, beginning about 8 years ago. I had a bout of diverticulitis which put me in the hospital for two weeks with a Levaquin IV drip for most of that time.
Prior to that, I was very active, walking an average of 5 miles a day with my dogs. I was able to keep up my home. I enjoyed being with others. The first time I received Levaquin, I became very lethargic and had trouble with numbness and pain. I was diagnosed with Fibromyalgia and that remained for several years, while I was treated a couple of times a year with Levaquin. With each Levaquin treatment, I became less ambulatory and my pain increased. I was unable to keep my home, nor could I maintain simple walking up/down my street.
This final time, I was on vacation in KY when I had a bout of diverticulitis. I went to the ER and received the Levaquin IV along with Flagyl and Norco. After a few hours, I was released with oral antibiotics and the Norco. By the next day, my knees and thighs were so swollen and painful I could barely stand. Then my ankles swelled and became painful. The pain was such that I could do nothing for myself. Three days later, I returned to the ER and was again treated with Levaquin and Flagyl IV and Norco. And again I was released a few hours later with prescriptions for all three meds. By the end of a week, I was completely incapacitated. We left our vacation spot and headed for home. Since that time, it's been three months now, I have only gotten worse. I cannot leave home without the use of a motorized wheelchair, when prior to Levaquin toxicity I was active, played sports, etc.
I cannot bathe without help. I cannot keep my home. I cannot care for my dogs. I am fortunate to have a wondeful wife. I cannot imagine what I would do without her. So here I am. A total cripple by Levaquin.